Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

April 3, 2021

NWS Midland/Odessa, TX issued this special weather statement at Apr 3, 2021, 4:41 PM CDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2021, 4:41 PM CDT (21:41 UTC)
Expired
Apr 3, 2021, 5:30 PM CDT
In force
49 min
Issued by
NWS Midland/Odessa, TX

The radar

The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS84 KMAF 032141
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
441 PM CDT Sat Apr 3 2021
 
TXZ278-032230-
Davis Mountains Foothills TX-
441 PM CDT Sat Apr 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 530 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Camp Mitre Peak, or 14 miles north of Alpine,
moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Brewster and southeastern Jeff Davis Counties.

LAT...LON 3052 10372 3072 10356 3041 10312 3033 10344
TIME...MOT...LOC 2141Z 300DEG 11KT 3056 10360 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:21 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 3, 2:21 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sat Apr 3 2021

.DISCUSSION...

Thunderstorms this morning were located south of I-10 down into
the Big Bend Area brought lightning and much needed rain. An
upper lvl shortwave trough has progressed across the southern
portion of NM/ W TX this morning progressing eastward.
Temperatures this afternoon will range in the upper 60s to 70s
across the region and 90s in the Rio Grande. There is a slight
chance of thunderstorms this afternoon for SE NM and portions of
West Texas producing possible lightning and gusty winds. Lapse
rates above 7 C and higher CAPE over the Davis Mountains could
support a possible isolated strong thunderstorm this afternoon.
Easter Sunday will be a nearly identical, temperature wise, to
today except a few locations may see slightly cooler high
temperatures. There is a slight chance for a thunderstorm or two
over the Davis Mountains Sun afternoon. Upper lvl ridging will
build in behind the aforementioned shortwave trough. An upper lvl
low off the Gulf of AK will dive into the CO front range by Wed
morning. Winds will be elevated Tue due to a tight pressure
gradient with strong subsidence and mixing. High winds will be
possible across the Guadalupe and Delaware Mountains. Well above
normal temperatures will be the headline for coming the week. A
strong LLTR will build over the region Tue supporting temperatures
in the 90s across the region and 100s in the Rio Grande. Fire
weather will become a big concern next week (see the Fire Weather
Discussion below for more information). Temperatures will stay
well above normal all of next week with critically dry and windy
conditions persisting through Thu. The upper lvl low will move out
over the Midwest Thu/Fri, our area will transition to upper lvl
zonal flow.

&&

.FIRE WEATHER...

SHRA/TSRA overnight brought measurable rain to parts of the Trans
Pecos, but also brought lots of lightning and so we are waiting to
see if there we any starts. Otherwise a few more storms are
possible thru early evening, thus gusty and erratic winds from
outflow winds are a concern if there are new starts. Otherwise by
Tue fairly strong fire wx will develop across much of the area
with high temps about 15 degrees above normal. Strongest mid-level
winds and tightest MSLP gradient will be along and n of I-20,
20-30 mph sustained should be attainable for a few hrs, however
high clouds may take the edge off? Recent rainfall and higher RHs
have taken the ERCs down, so there is some uncertainty about the
magnitude of drying Tue. Wed will likely be even drier as min RHs
Wed AM are not going to get above 15% in many areas. 85h-7h winds
are modest near 30kts. Using RFTI to represent Tue-Wed wx we see
high end critical (6) conditions to be most representative, local
low end extreme (7) SE NM. Continued warm and very dry Thu-Fri.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     56  71  54  81 /  10   0   0   0
Carlsbad                       52  75  51  89 /  10  10   0   0
Dryden                         57  71  54  82 /  20  20   0   0
Fort Stockton                  56  71  53  85 /  20  10   0   0
Guadalupe Pass                 50  71  52  82 /  20  10   0   0
Hobbs                          50  72  51  83 /  10  10   0   0
Marfa                          45  75  43  81 /  10  20  10   0
Midland Intl Airport           55  69  53  82 /  10  10   0   0
Odessa                         54  69  53  82 /  10  10   0   0
Wink                           55  73  53  87 /  20  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

49/89
Hazardous weather outlook, Apr 3, 2:22 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
222 PM CDT Sat Apr 3 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-041930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
222 PM CDT Sat Apr 3 2021 /122 PM MDT Sat Apr 3 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible across the region this
afternoon and evening. Storms near the Davis Mountains may produce
frequent lightning and gusty outflow winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critical fire weather conditions will return to portions of the area
on Tuesday and Wednesday.

Strong winds will be possible in the Guadalupe and Delaware Mountains
from Tuesday into early Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Apr 3, 4:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
441 PM CDT Sat Apr 3 2021

TXZ278-032230-
Davis Mountains Foothills TX-
441 PM CDT Sat Apr 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 530 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Camp Mitre Peak, or 14 miles north of Alpine,
moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Brewster and southeastern Jeff Davis Counties.

LAT...LON 3052 10372 3072 10356 3041 10312 3033 10344
TIME...MOT...LOC 2141Z 300DEG 11KT 3056 10360

10

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.